# SDR CA010406010

- Difficulty date: March 16, 2001
- Submitted: April 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 8,148 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 11F20022D3
- Condition: Cracked
- Location: Rt Engine
- Part time: 4,946 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE 50 HR INSP, BROKEN CYLINDER HOLD DOWN STUD FOUND SITTING IN BOTTOM OF ENGINE COWLING. LATER INVEST., BROKEN STUDS ORIG LOCATION LOCATED ON FRONT INNER CYLINDER OF RT ENGINE. UPON CONSULTATION WITH AERO RECIP ENGINES OF WINNIPEG, MANBITOBA, REMOVAL OF CYLINDER COMPLETED FOR FURTHER INVEST. ONCE REMOVED, IT FOUND THAT BROKEN STUD NOT THROUGH BOLT BUT NORMAL SHORT STUD. ANY FURTHER DISCUSSION ABAUG FURTHER REPAIRS OF HOLD DOWN STUD HALTED ONCE LARGE CRACK OF AT LEAST 6 IN FOUND AHEAD OF AFFECTED CYLINDER ON CRANK CASE. CRACK WOULD POSSIBLY NOT HAVE BEEN DETECTED AS IT NOT AL ALL CLEARLY VISIBLE UNTIL REMOVAL OF CYLINDER.
